Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

The effect of constitutive law perturbations on finite antiplane shear deformations of a semi-infinite strip


Authors: C. O. Horgan and L. E. Payne
Journal: Quart. Appl. Math. 51 (1993), 441-465
MSC: Primary 73C10; Secondary 73B99, 73C50, 73G05
DOI: https://doi.org/10.1090/qam/1233524
MathSciNet review: MR1233524
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with assessing the effects of small perturbations in the constitutive laws on antiplane shear deformation fields arising in the theory of nonlinear elasticity. The mathematical problem is governed by a second-order quasilinear partial differential equation in divergence form. Dirichlet (or Neumann) boundary-value problems on a semi-infinite strip, with nonzero data on one end only, are considered. Such problems arise in investigation of Saint-Venant end effects in elasticity theory. The main result provides a comparison between two solutions, one of which is a solution to a simpler equation, for example Laplace's equation. Three examples involving perturbations of power-law material models are used to illustrate the results.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73C10, 73B99, 73C50, 73G05

Retrieve articles in all journals with MSC: 73C10, 73B99, 73C50, 73G05


Additional Information

DOI: https://doi.org/10.1090/qam/1233524
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society